Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 72, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 18, 2015, 4:40 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2015, 4:40 PM CDT (21:40 UTC)
- Expired
- Sep 18, 2015, 9:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 48 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 4:45 PM CDT | HEAVY RAIN 1.35 | Pekin, IL | RAINFALL TOTAL SINCE 1 PM. SWOP REPORT. |
| Sep 18, 7:15 PM CDT | HEAVY RAIN 2.32 | Morton, IL | RAINFALL SINCE 2 PM. |
| Sep 18, 7:45 PM CDT | HEAVY RAIN 2.01 | 4 Se South Pekin, IL | MESONET STATION 3 SE SOUTH PEKIN /GNVI2/ |
| Sep 18, 8:32 PM CDT | HEAVY RAIN 2.92 | 1 S Goodfield, IL | MESONET STATION 1 SSW GOODFIELD /D8284/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
321
WGUS53 KILX 182140
FFWILX
ILC143-179-203-190215-
/O.NEW.KILX.FF.W.0072.150918T2140Z-150919T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
440 PM CDT FRI SEP 18 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WOODFORD COUNTY IN CENTRAL ILLINOIS...
SOUTHWESTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 915 PM CDT
* AT 439 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN WITH AN ADDITIONAL INCH OF RAIN EXPECTED OVER THE
NEXT HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PEKIN...EAST PEORIA...MORTON...BARTONVILLE...CREVE COEUR...
MARQUETTE HEIGHTS...TREMONT...MACKINAW...MINIER...SOUTH PEKIN...
GLASFORD...HOPEDALE...GOODFIELD...GREEN VALLEY...DEER CREEK...NORTH
PEKIN...DILLON...GROVELAND...KINGSTON MINES AND MAPLETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 155 BETWEEN MILE MARKERS 18 AND 31.
INTERSTATE 474 BETWEEN MILE MARKERS 8 AND 14.
INTERSTATE 74 BETWEEN MILE MARKERS 96 AND 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4069 8928 4043 8927 4039 8968 4063 8988
$$
SMITH1 follow-up statement
569 WGUS73 KILX 190159 RRA FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 859 PM CDT FRI SEP 18 2015 ILC143-179-203-190209- /O.CAN.KILX.FF.W.0072.000000T0000Z-150919T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOODFORD-PEORIA-TAZEWELL- 859 PM CDT FRI SEP 18 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WOODFORD...SOUTHWESTERN PEORIA AND TAZEWELL COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 4069 8928 4043 8927 4039 8968 4063 8988 $$ BAK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 2:52 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 18, 2:52 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 252 PM CDT FRI SEP 18 2015 .SHORT TERM...(TONIGHT) ISSUED AT 251 PM CDT FRI SEP 18 2015 Band of showers and storms already moving across the cwa this afternoon ahead of a cold front, located from northern IL southwestward into northern MO and KS. This front is still expected to move east through the area tonight; however, a wave along this front is moving northeast out of KS and into MO this afternoon. This is holding the front back northwest of the area. Once this front moves further north, the front will begin to move through the area from the west. Showers and storms are still expected to move through the area with the heaviest rainfall expected to be northwest of I-55 through tonight. Scattered showers and storms will occur east of this line as well. The pcpn will continue overnight and gradually come to an end from west to east as the front finally moves through. Cloudy skies are expected throughout the night. Winds will remain south to southwesterly this afternoon and into the evening hours, but as the front moves through, winds will become northwesterly. Speeds of 10-15 mph can be expected through tonight. Behind the front, temps are expected to drop off considerably and looking for upper 50s in the northwest to upper 60s in the southeast. && .LONG TERM...(Saturday THROUGH Friday) ISSUED AT 251 PM CDT FRI SEP 18 2015 Deepening surface low should be near Lake Huron by 12z Saturday morning with the cold front located over extreme southeast IL. The showers and storms associated with the strong upper level wave and attendant cold front should be exiting our area by mid-morning over far southeast Illinois with a gusty northwest wind ushering in much cooler and less humid air for the rest of the weekend and into most of next week, although we will see a moderating trend in temperatures as we head into mid-week. Models indicate a weak upper wave to push across the area later on Sunday but without much fanfare as moisture will be shunted well off to our south and east with the passage of the shortwave early Saturday morning. Once the late weekend wave shifts off to our east, upper level heights are forecast to build across the Midwest as trofs dominate the east and west coasts. This should bring temps back to and then above normal again starting on Tuesday with most areas close to or just above 80 degrees for Wednesday and beyond. Our coolest mornings look to be on Sunday and Monday as the a large surface high builds across the Great Lakes which may help to produce morning lows in the mid to upper 40s. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Saturday AFTERNOON) ISSUED AT 1251 PM CDT FRI SEP 18 2015 Scattered thunderstorms will be moving through the area early this afternoon. So for all sites will have VCTS to start this afternoon for just a few hours. For PIA/BMI/DEC/CMI will have a 2hr TEMPO window to cover a storm that could move over the site early this afternoon. Then a break is expected later, but this evening as the front approaches more showers and storms will move across the area. Will just have VCTS for all sites as models differ on timing of when the storms will be moving through each site. The VCTS will continue til after midnight as additional storms could be possible through the night. Pcpn should have pushed east of the sites during the early morning hours so just expecting broken clouds rest of the overnight and during the morning hours. Winds will be southerly this afternoon and then become northwesterly once the front moves through overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Auten LONG TERM...Smith AVIATION...Auten
Hazardous weather outlook, Sep 18, 3:11 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT FRI SEP 18 2015 ILZ027>031-036-037-040>042-047>051-191100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE...AS WELL AS LOCALLY HEAVY RAINFALL OF AN INCH OR MORE. SEVERE STORMS AND HEAVY RAINFALL WILL BE MOST LIKELY FROM AROUND I-55 WESTWARD. THE MAIN SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS AND LARGE HAIL IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. ILZ038-043>046-052>057-061-191100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MCLEAN- MOULTRIE-PIATT-SHELBY-VERMILION- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. ILZ062-063-066>068-071>073-191100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING AND OVERNIGHT...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER APPEARS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL TAPER OFF DURING THE MORNING SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. AUTEN
In the hours before
Local storm report, Sep 18, 11:03 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN 3 S CHAMPAIGN 40.07N 88.26W
09/18/2015 M1.51 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN PHILO 40.00N 88.16W
09/18/2015 M1.19 INCH CHAMPAIGN IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 E PHILO 40.00N 88.12W
09/18/2015 M1.40 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 NNW CHAMPAIGN 40.14N 88.28W
09/18/2015 M1.41 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 1 SSW CHAMPAIGN 40.10N 88.27W
09/18/2015 M1.44 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 1 SSE URBANA 40.10N 88.20W
09/18/2015 M1.47 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
09/18/2015 M1.63 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 4 SSE CHAMPAIGN 40.06N 88.24W
09/18/2015 M1.28 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 1 NE CHAMPAIGN 40.12N 88.25W
09/18/2015 M1.12 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 3 WNW CHAMPAIGN 40.13N 88.32W
09/18/2015 M1.02 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 4 ESE URBANA 40.09N 88.14W
09/18/2015 M1.04 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN CHAMPAIGN 40.11N 88.26W
09/18/2015 M1.05 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 NNE MAHOMET 40.22N 88.39W
09/18/2015 M1.09 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 3 SE URBANA 40.08N 88.17W
09/18/2015 M1.14 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 4 W CHAMPAIGN 40.11N 88.34W
09/18/2015 M1.15 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 SSE URBANA 40.08N 88.19W
09/18/2015 M1.23 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0730 AM HEAVY RAIN 3 S CHAMPAIGN 40.07N 88.26W
09/18/2015 M1.45 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 2 SSE CHAMPAIGN 40.09N 88.25W
09/18/2015 M1.56 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 1 SSW ST. JOSEPH 40.10N 88.05W
09/18/2015 M1.05 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 4 NNE WHITE HEATH 40.14N 88.47W
09/18/2015 M1.02 INCH PIATT IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 1 N SAVOY 40.08N 88.25W
09/18/2015 M1.62 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 1 S CHAMPAIGN 40.10N 88.26W
09/18/2015 M1.50 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0830 AM HEAVY RAIN CHAMPAIGN 40.11N 88.26W
09/18/2015 M1.18 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:07 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Peoria | 6 hr |
| Sep 18, 5:17 PM CDT | Special Weather Statement | ILX | McLean | 28 min |
| Sep 18, 5:51 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.